@ skindiseaseinfo.com




Warfarin is an anticoagulant medicine (blood thinner). Warfarin induced skin necrosis refers to a rare condition in which there is paradoxical blood clotting. Blood clots block the blood vessels and cause necrosis, i.e., an area of skin is destroyed. Warfarin induced skin necrosis affects one in every 10,000 patients prescribed warfarin.

The onset is usually within the first 2 to 5 days of warfarin therapy, when the blood tends to clot more than is normal. Skin necrosis affects areas of the body with a high fat content, such as breasts, thighs, buttocks, hips and abdomen.


The first sign is usually pain and purpura (a purplish bruise-like rash), which over a few days becomes bluish-black with a red rim. Blood blisters and full thickness skin necrosis (skin death) follows. There may be a red netlike rash around the necrotic area (retiform purpura).

HOME | Skin Care | Skin Condition | Skin Foods


LINKS

Cosmetic Surgery

Brain Foods

Medical Dictionary



Stress Management

Visual Meditation



Wise Sayings

Good Relationship

Persuasion Skills



Joke and Humors

How 1 to 10